Format

Send to

Choose Destination
See comment in PubMed Commons below
Pediatr Emerg Care. 2006 Apr;22(4):247-9.

Recurrent episodes of intractable laryngospasm during dissociative sedation with intramuscular ketamine.

Author information

1
Department of Pediatrics, Children's Hospital and Harvard Medical School, Boston, MA 02115, USA.

Abstract

We report 2 cases of dissociative sedation with intramuscular ketamine with recurrent episodes of laryngospasm that we were unable to ventilate with bag-mask ventilation, in 1 case leading to endotracheal intubation to protect the airway. Supplemental oxygen was given throughout the sedations, and ventilatory status was noninvasively monitored on a continuous basis, providing detailed and objective documentation of the patients' clinical status throughout the sedations. We were, therefore, able to rapidly assess and confirm apnea, laryngospasm, and airway dysfunction.

[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wolters Kluwer
    Loading ...
    Support Center